About MEAJO | Editorial board | Search | Ahead of print | Current Issue | Archives | Instructions to authors | Online submission | Subscribe | Advertise | Contact | Login 
Middle East African Journal of Ophthalmology Middle East African Journal of Ophthalmology
Users Online: 702   Home Print this page Email this page Small font sizeDefault font sizeIncrease font size
CASE REPORT
Year : 2010  |  Volume : 17  |  Issue : 4  |  Page : 387-389

Intravitreal avastin for choroidal neovascularization associated with stargardt-like retinal abnormalities in pseudoxanthoma elasticum


1 Department of Ophthalmology, Policlinico Riuniti di Foggia, University of Foggia, Foggia, Italy; Department of Ophthalmology, Centre Hospitalier Intercommunal de Creteil, University Paris XII, Creteil, France
2 Department of Ophthalmology, Policlinico Riuniti di Foggia, University of Foggia, Foggia, Italy

Correspondence Address:
Giuseppe Querques
Department of Ophthalmology, Policlinico Riuniti di Foggia, University of Foggia, Viale Pinto 1, Foggia, Italy

Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0974-9233.71586

Rights and Permissions

The aim of the study was to describe a patient with pseudoxanthoma elasticum (PXE), showing Stargardt-like retinal abnormalities, who underwent treatment with intravitreal bevacizumab for subfoveal choroidal neovascularization (CNV) of the right eye (RE). A 57-year-old woman with diagnosis of angioid streaks, retinal flecks, and chorioretinal Stargardt-like atrophy due to PXE was referred to our department for sudden decreased vision in her RE (20/160). Upon a complete ophthalmologic examination, including fluorescein angiography (FA), and optical coherence tomography (OCT), the patient was diagnosed with subfoveal CNV of the RE. Owing to the subfoveal localization of the CNV, the patient was submitted to intravitreal bevacizumab injection. At the 1-month follow-up, visual acuity (VA) improved (20/40), and FA and OCT revealed the CNV closure. Twelve months after the treatment, the patient's VA remained stable with no recurrence of active CNV. On the basis of our findings, a single intravitreal bevacizumab injection seems to induce total regression of CNV complicating PXE, in a patient showing Stargardt-like retinal abnormalities. Further investigations are required to confirm our results.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2540    
    Printed105    
    Emailed0    
    PDF Downloaded85    
    Comments [Add]    
    Cited by others 1    

Recommend this journal